MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; DBD-T & A PACK

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; DBD-T & A PACK
Model Number DYNJ40585D
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported, that during a surgical adenoidectomy procedure, a (b)(6) female patient sustained an "apparent posterior tongue superficial burn from a suction coagulator/bovie".The reporter states the patient incurred "mild harm".There was no report of serious injury, follow-up care provided or medical intervention required related to this incident.The sample has not been returned therefore a root cause has not been established.There is no further information.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, that during surgical procedure (adenoidectomy), a (b)(6) female patient sustained a burn from the suction coagulator/bovie.
 
Additional Manufacturer Narrative
Changed/additional information added.D9 device available for evaluation -yes, date returned to manufacturer - 6/11/2020.G6 type of report - follow-up.H3 device evaluated by manufacturer - yes, evaluation summary attached.H2 if follow-up what type? device evaluation.H6 type of investigation- 4101, 4110, 4113.H5 investigation conclusion - cause/zcd00003/defect confirmed: supplier mfg./error (non-medline branded).H10 investigation report reads as follows, 06/25/2020 11:34:53 cst phone (b)(6).Sample evaluation: the sample of the suction bovie was received for our investigation, the rest of the pack was not returned at this time.Upon inspection of the received sample, no physical damage was seen on the device.Dhr/bom reviewed: no non-conformances were noted that would have contributed to the reported issue.Bovie is placed on top of the mayo stand cover.Trending: trending was reviewed and there have been 0 additional reported complaint(s) for this issue in the past 6 months.Investigation summary: the account reported finding suction bovie burned patients tongue.The reported issue occurred in item dynj40585d (lot 19ida235).Since we do not own the specifications for this device this is considered a vendor product issue and the complaint details have been forwarded to the vendor for further evaluation.
 
Event or Problem Description
It was reported, that during surgical procedure (adenoidectomy), a two-year old female patient sustained a burn from the suction coagulator/bovie.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
DBD-T & A PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10147988
Report Number1423395-2020-00009
Device Sequence Number14416211
Product Code OGR
UDI-Device Identifier10889942624515
UDI-Public10889942624515
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ40585D
Device Catalogue NumberDYNJ40585D
Device Lot Number19IDA235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR